Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 62, NWS Fort Worth, TX

April 3, 2012Hunt County, Texas

NWS Fort Worth, TX issued this river flood warning at Apr 3, 2012, 8:07 PM CDT for Hunt County, Texas. It took effect at Apr 4, 2012, 3:38 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2012, 8:07 PM CDT (01:07 UTC)
In effect from
Apr 4, 2012, 3:38 AM CDT
Expired
Apr 4, 2012, 10:31 AM CDT
In force
7 hr
Issued by
NWS Fort Worth, TX
Flood severity
Minor

County Hunt County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 129 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cowleech Fork Sabine River at Greenville (GNVT2).

Action stage
13 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08017200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

005 
WGUS44 KFWD 040107
FLWFWD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE FORT WORTH TX
807 PM CDT TUE APR 3 2012

...THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING AREA IN TEXAS...

  COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-041307-
/O.NEW.KFWD.FL.W.0062.120404T0838Z-120405T1318Z/
/GNVT2.1.ER.120404T0838Z.120404T1800Z.120405T0118Z.NO/
807 PM CDT TUE APR 3 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A 

* FLOOD WARNING FOR THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* FROM LATE TONIGHT TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 0745 PM TUESDAY THE STAGE WAS 7.56 FEET. 
* FLOOD STAGE IS 14 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER SHOULD RISE ABOVE FLOOD STAGE BY WEDNESDAY 
  AFTER MIDNIGHT AND CONTINUE TO RISE TO A CREST NEAR 15 FEET BY 
  WEDNESDAY AFTERNOON. THE RIVER SHOULD FALL BELOW FLOOD STAGE BY 
  WEDNESDAY EVENING.
* AT 15 FEET CAUTION SHOULD BE EXERCISED NEAR THE RIVER BECAUSE OF 
  MINOR OUT OF BANK FLOW. 
* THIS CREST COMPARES TO A PREVIOUS CREST OF 15.5 FEET ON JAN 15 2007.
  

&&


                     FLD       OBSERVED           FORECAST 7 PM  
LOCATION             STG    STG  DAY  TIME    WED   THU   FRI   SAT

COWLEECH FORK SABINE RIVER
  GREENVILLE          14    7.6  TUE 08 PM   14.5   5.1   4.4   4.0

$$
2 follow-up statements
233 
WGUS84 KFWD 041305
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
805 AM CDT WED APR 4 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING AREAS IN TEXAS...
 
  COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 


&&

TXC231-050105-
/O.EXT.KFWD.FL.W.0062.000000T0000Z-120405T0219Z/
/GNVT2.1.ER.120404T0432Z.120404T0815Z.120404T1419Z.NO/
805 AM CDT WED APR 4 2012

THE FLOOD WARNING CONTINUES FOR
  THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* AT 0745 AM WEDNESDAY THE STAGE WAS 14.56 FEET. 
* FLOOD STAGE IS 14 FEET. 
* MINOR FLOODING IS OCCURRING...THE RIVER HAS CRESTED AND WILL
  CONTINUE TO RECEDE AND FALL BELOW FLOOD STAGE BY WEDNESDAY 
  MORNING.


&&


                     FLD       OBSERVED           FORECAST 7AM      
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   14.6  WED 08 AM    5.4   4.5   4.0   3.7

$$
072 
WGUS84 KFWD 041531
FLSFWD
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE FORT WORTH TX
1031 AM CDT WED APR 4 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING AREAS IN TEXAS...
 
  COWLEECH FORK SABINE RIVER AT GREENVILLE AFFECTING HUNT COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS. 
CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS.
STAY TUNED TO NOAA ALL HAZARDS RADIO FOR THE LATEST RIVER FORECASTS. 

&&

TXC231-041601-
/O.CAN.KFWD.FL.W.0062.000000T0000Z-120405T0219Z/
/GNVT2.1.ER.120404T0432Z.120404T0815Z.120404T1409Z.NO/
1031 AM CDT WED APR 4 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE COWLEECH FORK SABINE RIVER AT GREENVILLE.
* AT 0945 AM WEDNESDAY THE STAGE WAS 13.57 FEET. 
* FLOOD STAGE IS 14 FEET. 
* FELL BELOW FLOOD STAGE AT 9 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 5 FEET BY 
  THURSDAY MORNING.

&&

                     FLD       OBSERVED           FORECAST 7AM      
LOCATION             STG    STG  DAY  TIME    THU   FRI   SAT   SUN

COWLEECH FORK SABINE RIVER
  GREENVILLE          14   13.6  WED 10 AM    5.4   4.5   4.0   3.7

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Apr 3, 6:25 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 3, 6:25 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
625 PM CDT TUE APR 3 2012

.AVIATION...
THE MAIN LINE OF THUNDERSTORMS CONTINUES TO PUSH EAST OF THE I 35
CORRIDOR AND AWAY FROM NORTH TEXAS TAF SITES. THE SEVERE WEATHER THREAT
HAS SUBSEQUENTLY SHIFTED EAST OF THE MAIN AIRPORTS. WITH ELEVATED
SHOWERS AND STORMS REDEVELOPING AROUND MCLENNAN COUNTY...WILL MAINTAIN
-TSRA AT WACO THROUGH 02Z. VCSH SHOULD SUFFICE AT DALLAS COUNTY
TERMINALS AS THE CURRENT TRAJECTORY TAKES NEW DEVELOPMENT JUST
EAST OF DAL AND DFW. LIGHT NORTHWEST WINDS SHOULD GRADUALLY SHIFT
BACK TO THE WEST BEFORE MIDNIGHT...AND ARE EXPECTED TO REMAIN AT
OR JUST BELOW 10 KT.

VISIBLE SATELLITE SHOWS CLEARING SKIES OUT TO THE WEST AND WILL
TREND TOWARDS IMPROVING CIGS LATE THIS EVENING. THE MAIN FRONT IS
STILL JUST WEST OF FWD CWA AND SHOULD PUSH THROUGH THE AREA BY
WEDNESDAY MORNING. LOW CLOUDS MAY BE AN ISSUE FOR A FEW HOURS
DURING THE EARLY MORNING BEFORE THE MAIN FRONTAL PASSAGE...SO WILL
INDICATE A PERIOD OF MVFR CIGS FOR EARLY WEDNESDAY MORNING. VFR
CONDITIONS SHOULD THEN DOMINATE THE AREA THROUGH THE DAY TOMORROW
WITH WEST WINDS 15 KTS PREVAILING.

30

&&

.PREV DISCUSSION... /ISSUED 244 PM CDT TUE APR 3 2012/
SEVERE WEATHER THREAT WILL SHIFT EASTWARD SLOWLY BUT WILL CONTINUE
INTO THE OVERNIGHT HOURS AS STRONG VORT LOBE ROTATING AROUND
UPPER LOW STEEPENS LAPSE RATES OVER NORTH TEXAS. ANY STORMS THAT
FORM AHEAD OF THE LINE ARE ENCOUNTERING A MOIST AIRMASS WITH
STRONG LOW LEVEL SHEAR. THEY HAVE BEEN RAPIDLY TRANSITIONING INTO
SUPER CELL STORMS AND THUS THE TORNADO THREAT WILL CONTINUE INTO
THE EVENING HOURS AS WELL. AS THE DRY LINE PUSHES EAST LATER
TODAY...CONVECTION SHOULD WEAKEN AND THEN SHUT OFF BY SUNRISE.

NORTH TEXAS SHOULD REMAIN DRY THROUGH SATURDAY AFTERNOON AS
RIDGING OCCURS ALOFT. THE NEXT COLD FRONT IS PROGGED TO DROP INTO
NORTH TEXAS AND STALL SATURDAY EVENING THROUGH MONDAY MORNING.
I HAVE CONTINUED THE LOW POPS FOR THAT TIME FRAME. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  77  56  77  58 /  10   5   5   0   0
WACO, TX              58  78  55  80  56 /  20   5   0   0   0
PARIS, TX             60  75  54  74  54 /  70  10  10   5   0
DENTON, TX            56  76  55  77  55 /  10   5   5   0   0
MCKINNEY, TX          57  75  55  75  53 /  40   5   5   5   0
DALLAS, TX            58  77  57  78  58 /  20   5   5   0   0
TERRELL, TX           58  76  56  76  57 /  50   5   5   0   0
CORSICANA, TX         59  77  57  79  59 /  60   5   5   0   0
TEMPLE, TX            59  78  56  81  58 /  20   5   0   0   0
MINERAL WELLS, TX     52  77  53  78  55 /  10   0   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/84
Hazardous weather outlook, Apr 3, 2:29 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
229 PM CDT TUE APR 3 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041145-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
229 PM CDT TUE APR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS CONTAINING VERY LARGE HAIL...DAMAGING
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE CONTINUING
ACROSS THE EASTERN TWO THIRDS OF NORTH TEXAS. STRONG TORNADOES ARE
POSSIBLE WITH DISCRETE SUPERCELL THUNDERSTORMS THAT OCCUR OUT
AHEAD OF THE MAIN LINE OF STORMS. GREATEST THREAT FOR DISCRETE
SUPERCELLS WILL FROM BE ALONG AND EAST OF INTERSTATE 35. STORMS
ARE EXPECTED TO END FROM WEST TO EAST LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS ANOTHER CHANCE FOR THUNDERSTORMS SATURDAY NIGHT THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY EAST OF A DECATUR...WEATHERFORD...
HAMILTON...AND LAMPASAS LINE THROUGH THIS EVENING FOR THE THREAT
OF VERY LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES.

In the hours before

Local storm report, Apr 3, 7:06 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
706 PM CDT TUE APR 03 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          4 SE PICKTON            32.99N  95.33W
04/03/2012                   HOPKINS            TX   TRAINED SPOTTER

            BRIEF TORNADO REPORTED 6 NW WINNSBORO. TREE DAMAGE
Local storm report, Apr 3, 7:28 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT TUE APR 03 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     TORNADO          CLEBURNE                32.35N  97.40W
04/03/2012                   JOHNSON            TX   TRAINED SPOTTER

            SPOTTERS REPORT TORNADO DAMAGE IN CLEBURNE
Local storm report, Apr 3, 7:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
730 PM CDT TUE APR 03 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TORNADO          OAK LEAF                32.52N  96.85W
04/03/2012                   ELLIS              TX   TRAINED SPOTTER

            SPOTTERS OBSERVE DEVELOPING TORNADO NEAR OAK LEAF
Local storm report, Apr 3, 7:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CDT TUE APR 03 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TORNADO          EVERMAN                 32.63N  97.28W
04/03/2012                   TARRANT            TX   TRAINED SPOTTER

            SPOTTERS OBSERVED TORNADO ON GROUND NEAR LANCASTER
Local storm report, Apr 3, 7:36 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT TUE APR 03 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 PM     TORNADO          LANCASTER               32.60N  96.75W
04/03/2012                   DALLAS             TX   TRAINED SPOTTER

            SPOTTERS CONFIRM LARGE AND DANGEROUS TORNADO LOCATED
            NEAR LANCASTER
Local storm report, Apr 3, 8:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
804 PM CDT TUE APR 03 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     TORNADO          MESQUITE                32.77N  96.60W
04/03/2012                   DALLAS             TX   TRAINED SPOTTER

            TORNADO ON GROUND NEAR MESQUITE RODEO STADIUM AREA

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 7:04 PM CDTSevere Thunderstorm WarningFWDHenderson26 min
Apr 3, 7:26 PM CDTSevere Thunderstorm WarningFWDAnderson, Freestone, Leon49 min
Apr 3, 7:38 PM CDTSevere Thunderstorm WarningFWDLeon, Robertson25 min
Apr 3, 8:14 PM CDTSevere Thunderstorm WarningFWDAnderson61 min
Apr 4, 1:21 AM CDTDense Fog AdvisoryFWDBell, Bosque, Collin, Coryell, Dallas, Denton and 17 more8 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.